Monday, June 25, 2012

Tough Progress... but Progress it is!

I've been on Prednisone and Azathioprine both for 2 months, I can't wait til I get to taper prednisone! The second medicine I will have to stay on a bit longer since it takes longer to take effect.

I've been doing regular blood tests, make sure your doctor wants you to, as well! These expenses add up but even if you have bad insurance like me it will be worth it if remission is achieved. I'd rather be broke and healthy; able to go out even if I have no money to spend... haha.

I've lived outside the US a bit and although socialist healthcare has plenty of flaws itself (fewer sharp people want to be a doctor when they simply can't make as much money doing it, et al.) those $4 doctor visits are easy to get used to!

These meds effect my mood, make my skin break out, increase nausea and sometimes make it hard to sleep.
I am quite hungry almost all the time, which has made me gain weight.

But most importantly my UC has almost cleared up! These last 2 months have been quite difficult, with the first 2 or 3 weeks being the roughest. Feeling sick because of the Rx every day has not been pleasant. Now I'll go in to see the doctor and see what we can do to get complete remission. I assume it will include tapering Prednisone, since I've been on it too long and it's done almost all it can do, and stay on Azathioprine until I am completely well. I can see the light at the end of the tunnel!

1 comment:

  1. Good luck. I'm currently back on Prednisone. I did a 4 month stint and was good and in remission for about 3 months. The GI is telling me that the next step is 6MP. Ugh, I DO NOT want to be a slave to the medication. I read an article on Fundamental Medicine. I want to check it out, but it's not really covered by health insurance companies. The premise is to treat the root cause, not just the symptoms. Best of luck!